MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. PIP SZ. 30 PROXIMAL; HIGH DEMAND, REVISION, SEMI-CONSTRAINED, PYROLYTIC CARBON, UNCEMENTED FINGER PRO

ASCENSION ORTHOPEDICS, INC. PIP SZ. 30 PROXIMAL; HIGH DEMAND, REVISION, SEMI-CONSTRAINED, PYROLYTIC CARBON, UNCEMENTED FINGER PRO
Catalog Number PIP-200-30P-WW
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a pip joint arthroplasty surgery, surgeon implanted the pip sz.30 proximal.Upon x-raying, there was a notable line through the implant.The implant was removed, and it came out in two pieces.All pieces were removed and accounted.The first piece was removed by hand and the remaining piece with a bur (disintegrated the implant and x-rayed to confirm all was removed) before implanting second implant.A new implant was then opened and used instead.The procedure was resumed, using an equivalent s+n back-up.No further complications were reported.It is unknown if a delay was reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
PIP SZ. 30 PROXIMAL
Common Device Name
HIGH DEMAND, REVISION, SEMI-CONSTRAINED, PYROLYTIC CARBON, UNCEMENTED FINGER PRO
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23716653
Report Number3002788818-2025-00129
Device Sequence Number16021146
Product Code OMX
UDI-Device Identifier00885556858448
UDI-Public885556858448
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
H010005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPIP-200-30P-WW
Device Lot Number700004854
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Initial Report FDA Received Date12/04/2025
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown